Eye Care Community
Maxidex treatment
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Maxidex treatment

Hi Dr, seek your kind opinion...I have been diagnosed with keratitis ( such a white spots on the surface of cornea )and dry eyes. I went for a private consultation with a Consultant Ophthalmic Surgeon at a private clinic. The consultant prescribed Flarex to be taken 4 times per day for 1 week gradually for one month ( 4x,3x,2x,1x). Then the keratitis reactivate again just after few weeks I stop my medication with Flarex. Then after that (now) the consultant again prescribed stronger steroid - Maxidex which to be taken 3 times for 3 weeks. Before started maxidex..my IOP was 18 for both eyes using tanometry. After 3 days of using maxidex I come again to check for the IOP using air puff to the eye, and it was 15 for my both eyes.
Dr..my question is, I have a large optic disk but I have already done HVF (Humphrey visual)  and it was normal. Probably after 3 weeks if getting better the using of maxidex will be reduce into 2 times for 3 weeks. ( accumulate 1 month and 2 weeks using maxidex. ) I am so worried that do I exposed my eye  such as glaucoma, optic nerve damage, vision problems, cataracts, and perforation of the cornea. Prolonged used may also increase the risk of fungal and bacterial eye infections.

Seek your kind opinion please...thank you.
Related Discussions
3 Comments Post a Comment
Blank
233488_tn?1310696703
Judicious use of steroids under the care of an ophthalmologist is not the same as unsupervised long term use (think 4 months or longer).

Likely you just need a slower taper such as when it gets to once per day go to every other day for a month, then every third day for a month. Of course you need to follow your Eye MD not this schedule that I often use.

Such white spots (infiltrates) are often due to adenovirus eye infection like EKC or hypersensitivity keratitis.

JCH MD
Blank
Avatar_m_tn
Dr, is me again Systane... if that so due to hypersensitivity keratitis or in another word the opthlamologist saids NUMMULAR KERATITIS will you give the same treatment by using maxidex?? even I have large optic disk but normal HVF and IOP....

I just need your opinion to get the confidence that i met a correct Dr...

Blank
233488_tn?1310696703
nummular just refers to shape of infiltrates. Re-read above, if you use steroids and see the ophthalmologist monthly to monitor the IOP then steroids are generally safe to use for your condition.
JCH MD
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_f_tn
Blank
flossy93
CA
344352_tn?1404490466
Blank
cristina1676
Lyndhurst, NJ
Avatar_m_tn
Blank
Craig10x
New York, NY
Avatar_m_tn
Blank
etrader
United Kingdom
964075_tn?1390451878
Blank
davtpt
Waterbury, CT